All Journal Entries Journals
Previous | Next

my last two years on topamax

May 22, 2011 - 4 comments
Tags:

Topamax



I have been on Topamax for about 2 years now for migraines.  I am on 150 mg per day.  I take 3   50 mg pills before bed each day.  I have definitely had my issues on topamax.  When I first began on it, the appetite loss was extreme but I eventually adjusted.  I have lost almost 50 pounds on the drug and have finally got into a size 10 just this month.  My goal is a size 8, 150 pounds as I am 5 foot 6 inches tall.  I have had issues with trying to think of words when I need to, the nickname "dopamax" for the drug is definitely right on!  I have also had some minor hair loss here and there but nothing too drastic.  However, the number of migraines I get in a month has gone down drastically.  So... you trade one major misery for a few smaller ones I guess.  And the weight loss has been a plus.  If anyone would like more information on my  experience just ask!

Comments
Post a Comment
1692258_tn?1306129164
by rftallent, May 23, 2011
I've been on topamax for about a month for migraines and I'm up to 100 mg per day.  I haven't noticed a weight loss, but thankfully no hair loss or tingling.  But, nothing tastes right anymore.  Not only are carbonated beverages flat (which I had been warned), but everything tastes sweet - even a plain, salty potato chip.  I took topomax two years ago (same dose) and I didn't have this side effect.  Have you had this experience, and if so, how long does it last?  I've only had one mild headache since I started taking it, but I'd like to find something that is palatable.  Otherwise, I will lose weight for sure!

Avatar_n_tn
by smoosherums, Oct 26, 2011
I have been on it for about 4 weeks I think. I started out with 25mg in am and 25mg at pm. The next week I went up to 25mg in am and 50mg at pm. The next week 50mg at am and 50mg at pm. Then I switched to 100mb all together at pm.
At first I could not eat a lot at once. I thought oh great! I still eat, just not as much. I went on it for weight loss but my doctors thinks it's for my migraines that I've had all my life. Now the eating part has kinda just disappeared I think. I have been socializing a lot lately with family in town and they just left so that may be it, hopefully I will get back to the feeling stuffed part.
I have had the tingling in the mornings mainly but it disappears after a short while. I experience a few minutes here or there but no big deal at all. Hair loss? Yep! Here it comes.... It is really starting to come out now. I am thinking because I just started the 100 this past week it started that and hopefully that will calm down after a while.
I stopped drinking soda (which is a good thing I figure) cause I can not stand the taste like you said. And other things taste weird but I am just weeding things out as I go along...
I have not had one headache. I had a touch of one and I didn't have to even take over the counter stuff so that was good..
How are you taking your medicine? All at once, the 100mb? At bedtime?..

Avatar_n_tn
by stephmarie1972, May 12, 2012
Ive had severe migraines as far back as first grade. I just turned 40 in March. I have tryed everything, Nothing has worked. Migraines have taken over my life. 4 to 5 a week with up to 2 a day. Working was hard. Let alone taking care of 3 boys. Everything from what i ateto smells, the sun, you name it. Finally my Dr. gave my the drug that for me would save my life. TOPIRAMATE. I take 200 mg in the am and 200 at bed time. I started out at 50 mg and moved up.That was 3 years ago. Yes i lost weight, but i always have been a skinny person so thats fine with me. The pain i was in is worth it any day. Migraines run in my family. There is not a day that goes by that i dont forget to take my pills. As for eating... i feel i eat like i did before. im very thankful for this pill!!  

Avatar_f_tn
by BusyMoM643, Jul 15, 2013
I just started Topiramate. I stated one 25mg then moved to 50mg tonight I go to 75mg. I haven't had too many side effect but it only been two weeks. I hate soda, I tingle in my heels, and my finger tips, and I have some mild weight loss. I have no had a migraine since starting the medication which is amazing! I don't mind the weight loss some would be nice I can live with the tingling it goes away after a few minutes, I CANT GET ENOUGH WATER!! I am so thirsty all the time I drink water all day everyday I wake up in the middle of the night to get a drink. I hope I don't get the dopey effect. I think if I do at 75mg I will go back down to 50 because so far I have not ha a problem.

Post a Comment